DANIEL M. KNOWLES, M.D.; MARIANNE WOLFF, M.D.
To the editor: The "pill-associated benign hepatic neoplasms" have evoked considerable interest, as evidenced by still another report, by Stauffer and associates (Ann Intern Med 83:301-306, 1975). We believe that several points raised in that report do, however, require clarification.
Stauffer and colleagues consider as a homogeneous group all of the "pill-associated hepatic neoplasms," referring to the occurrence in young women using oral contraceptives as a syndrome. This melée consists of at least two distinct clinicopathologic entities, focal nodular hyperplasia and liver cell adenoma, which unfortunately have not generally been well recognized and accurately diagnosed by pathologists.
Critical histopathologic review
Learn more about subscription options.
Register Now for a free account.
KNOWLES DM, WOLFF M. Systemic Contraceptives and the Liver. Ann Intern Med. 1975;83:907–908. doi: 10.7326/0003-4819-83-6-907
Download citation file:
Published: Ann Intern Med. 1975;83(6):907-908.
Gastroenterology/Hepatology, Liver Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only